# SDR Y2PA2011081400021

- Difficulty date: August 14, 2011
- Submitted: August 17, 2011
- Operation: Air carrier
- Aircraft: N949NS
- Make and model: Doug DC-9-83
- Aircraft serial: 53022
- Aircraft time: 54,415 hours, 28,972 cycles
- Engine: Pwa JT8D219
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Fan Blade
- Condition: Damaged
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: C, R
- Precautionary procedure: O

## Discrepancy

ACFT IN CRUISE FLIGHT AT FL360, CREW HEARD WHAT SOUNDED LIKE A COMPRESSOR STALL ON LT SIDE.  ON CLOSING THE LT THROTTLE, NR 1 ENGINE WAS OBSERVED TO BE WINDING DOWN.  DECLARED AN EMERGENCY.  FOLLOWED COM PROCEDURE FOR ENGINE FAILURE ON DESCENT & DIVERTED.   NR 1 ENGINE WAS RESTARTED.  ACFT CONTINUED TO DESTINATION & LANDED WITHOUT FURTHER INCIDENT.   MX DETERMINED THAT SEVERAL N1 FAN BLADES WERE BADLY WARPED (BENT) WITH NO RIPS OR TEARS.   REMOVED ENGINE WHILE THE C-1 IS BEING REPAIRED.   BASED UPON THE DAMAGE FOUND, ICE IS SUSPECTED AS THE CAUSE OF THE FOD.
